It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-27-2012, 07:48 AM   #1
Newbie
(female)
 
Join Date: Jun 2012
Location: NJ
Posts: 1
knico HB User
Ortho Tri-Cylen Lo Vomiting

I just started OTCL to help regulate my really terrible periods. Last night I took my second pill. I know that nausea and vomiting is a potential side effect but I have a pretty big fear of vomiting so I was really hoping I would be able to get along without it...but it has hit me pretty hard. The first night/day (I took it at 10 PM) after taking the pill I was totally fine. I felt a tad bloated but nothing major at all and I was pretty relieved because I was scared I would be throwing up all night. I had taken it with a few saltine crackers and water and nothing else. Last night I took it maybe 45 minutes to an hour after dinner (still at 10 PM, I ate late last night) and I did not take it with additional food (I still felt pretty full so I figured I was fine). What I had eaten was a meatball sub (so much regret now ahah). I felt fine until about 5 AM when I woke up with a tiny bit of nausea but nothing too severe. I figured it was probably going to be a short lived spell so I got a little bit of ginger ale and sipped some of it. That was apparently NOT what my stomach wanted because about 5 minutes later I went to the bathroom and eventually threw up. There was pretty much nothing in my stomach besides the ginger ale. I came back to my room and tried to sleep...waking up about 2 hours later and throwing up again. I have not gotten sick again since then though I am getting less intense, shorter waves of nausea still. I have force fed myself half of a saltine cracker and a few sips of water and ginger ale and I do feel a lot better than I did on an empty stomach.

I knew that this was a possibility but I am pretty upset that I seem to be one of the ones who has to deal with this. My doctor was pretty confident that I would be fine since I have a pretty strong stomach and OTCL is so low dose. I guess I came here mostly to lament my fate (ahaha) but also to ask a few questions.

Is there anything I can do to prevent this from happening, at least to this extent, again? I took my pill at night which most people seem to do better with, but since it took so long for me to feel sick if maybe I'd be better off at a different time of day.

Is it common for women on BC to throw up and feel really miserable only on an empty stomach? If that's the case then I think that is decently good news because then the solution is just making sure I constantly have saltines on me for the next few weeks.

How long will this realistically last? I know it could last up to 3 months (that would be absolute torture) but is that how most people experience it? Does that mean 3 months of mornings like this one or 3 months of mostly just quick nausea spells that pass without major incident (tolerable by my standards)? Since I've had such a violent reaction early on is it possible I am getting the worst out of the way? (ahaha wishful thinking I'm sure)

And finally, assuming it will actually last longer than oh say tomorrow (more wishful thinking haha), how have the women who've gone through this coped? I am a college student doing research over the summer and I "called out" today (although it is much less formal than that) and I feel pretty terrible about it. If I am this sick tomorrow morning I will definitely not be going in either and that could become a serious problem.

I'm concerned that if this is a recurring event I will definitely stop taking it. My periods are bad but at least it's normally only 1 day that I am totally incapacitated and it is spread out monthly, where 3 months of this in a row is just absolutely out of the question for a college student (or really anyone, I tip my hat to anyone who has had children with bad morning sickness-you are stronger than I). Also I know switching pills could help but are there really any lower dose options than OTCL? I feel like I can only go up in dosage which will probably make me worse.

Thanks if you've made it this far and thanks in advance for your help. I know this is a novel (and probably only moderately coherent because of how I'm feeling).

 
Sponsors Lightbulb
   
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), lorileamc (5), Princesa (5), Titchou (3), Seraph (3), Remod (3), janewhite1 (2), Chantal6 (2), writeleft (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:55 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!